Alert archive / Utah / Flash Flood Watches in 2013
Flash Flood Watch 2, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood watch at Jul 19, 2013, 12:12 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2013, 12:12 PM MDT (18:12 UTC)
- Expired
- Jul 19, 2013, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
003 WGUS65 KSLC 191812 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1212 PM MDT FRI JUL 19 2013 UTZ013-019>021-517-518-200215- /O.NEW.KSLC.FF.A.0002.130719T1812Z-130720T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN RAFAEL SWELL-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- 1212 PM MDT FRI JUL 19 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH...INCLUDING THE FOLLOWING AREAS...IN CENTRAL UTAH...CENTRAL MOUNTAINS AND SAN RAFAEL SWELL. IN SOUTHERN UTAH...GLEN CANYON RECREATION AREA/LAKE POWELL... SOUTH CENTRAL UTAH AND UTAHS DIXIE AND ZION NATIONAL PARK. IN SOUTHWEST UTAH...SOUTHERN MOUNTAINS. * UNTIL 9 PM MDT THIS EVENING * AFTERNOON AND EVENING THUNDERSTORMS WITH HEAVY RAINFALL. * THE FLASH FLOOD THREAT IS GREATEST NEAR BURN SCARS...SLOT CANYONS AND NORMALLY DRY WASHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
038 WGUS65 KSLC 192131 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 331 PM MDT FRI JUL 19 2013 UTZ013-019>021-517-518-200300- /O.CON.KSLC.FF.A.0002.000000T0000Z-130720T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN RAFAEL SWELL-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- 331 PM MDT FRI JUL 19 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL AND SOUTHERN UTAH...MAINLY SOUTH OF A LINE FROM GREEN RIVER TO CEDAR CITY. * UNTIL 9 PM MDT THIS EVENING * AFTERNOON AND EVENING THUNDERSTORMS...SOME WITH HEAVY RAINFALL. * THE FLASH FLOOD THREAT IS GREATEST NEAR BURN SCARS...SLOT CANYONS AND NORMALLY DRY WASHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
294 WGUS65 KSLC 200252 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 852 PM MDT FRI JUL 19 2013 UTZ013-019>021-517-518-200400- /O.EXP.KSLC.FF.A.0002.000000T0000Z-130720T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN RAFAEL SWELL-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- 852 PM MDT FRI JUL 19 2013 ...FLASH FLOOD WATCH WILL EXPIRE AT 9 PM MDT THIS EVENING... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH WILL EXPIRE AT 9 PM MDT THIS EVENING. SHOWER AND THUNDERSTORM ACTIVITY HAS DECREASED SIGNIFICANTLY AND WILL END LATER THIS EVENING. AS THE A RESULT...HEAVY RAINFALL PRODUCING FLASH FLOODING IS NO LONGER EXPECTED. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Jul 19, 9:31 AM MDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 19, 9:31 AM MDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 931 AM MDT FRI JUL 19 2013 .SYNOPSIS...LIGHT NORTHERLY FLOW WILL ALLOW FOR THE DRYING TREND FROM NORTH TO SOUTH TO CONTINUE THROUGH SATURDAY...WITH MOISTURE BECOMING INCREASINGLY CONFINED TO FAR SOUTHERN UTAH OVER THE WEEKEND. HIGH PRESSURE WILL STRENGTHEN OVER NEVADA KEEPING TEMPERATURES WELL ABOVE NORMAL. && .DISCUSSION...MODELS AND SATELLITE SHOW THE MID LEVEL RIDGE AXIS HAS SHIFTED WESTWARD INTO NEVADA WHERE IT WILL REMAIN FOR THE NEXT FEW DAYS. A LIGHT NORTH TO NORTHEAST FLOW ALOFT AROUND THE HIGH WILL REMAIN ACROSS THE FORECAST AREA. THIS FLOW IS PULLING DRIER AIR INTO NORTHERN UTAH...WHERE GOES PRECIPITABLE WATER HAS FALLEN BELOW 0.5 INCHES NORTH OF I-80. COPIOUS MOISTURE REMAINS ACROSS CENTRAL AND SOUTHERN UTAH. DRIER AIR WILL CONTINUE TO WORK ITS WAY SOUTHWARD INTO CENTRAL UTAH TODAY...WHILE MOISTURE REMAINS IN PLACE ACROSS THE SOUTH. AS A RESULT EXPECT ANOTHER ACTIVE DAY ACROSS THE SOUTH WITH LOCALLY HEAVY RAINFALL POSSIBLE UNDER WIDELY SCATTERED SHOWERS AND THUNDERSTORMS. LIKE YESTERDAY...THE NORTHERLY COMPONENT TO THE FLOW WILL PUSH CONVECTION SOUTHWARD OFF THE HIGHER TERRAIN BY AFTERNOON. RESULTANT DOWNBASIN PROPAGATION WILL ENHANCE THE POTENTIAL FOR LOCALIZED FLASH FLOODING OVER SOUTHERN UTAH ESPECIALLY OVER FLOOD PRONE BASINS. BURN SCARS OVER CENTRAL AND SOUTHERN UTAH ALSO NEED CLOSE SCRUTINY FOR POTENTIAL HEAVY RAIN. && .AVIATION...THE SLC TERMINAL WILL SEE VFR CONDITIONS THROUGHOUT THE DAY AND INTO THIS EVENING WITH MOSTLY CLEAR SKIES. SOUTHEAST WINDS ARE EXPECTED TO SHIFT TO THE NORTHWEST BETWEEN 17Z AND 19Z. NORMAL RETURN TO SOUTHEAST WINDS EXPECTED BETWEEN 03-04Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC/AVIATION...YOUNG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 19, 5:41 AM MDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 541 AM MDT FRI JUL 19 2013 UTZ001>016-019>021-517-518-WYZ021-201145- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 541 AM MDT FRI JUL 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL CAN BE EXPECTED ACROSS SOUTHERN UTAH THIS AFTERNOON AND EVENING. ISOLATED FLASH FLOODING WILL BE POSSIBLE...PARTICULARLY WITHIN SLOT CANYONS...NORMALLY DRY WASHES...AND NEAR RECENT BURN SCARS. DRIER AIR SPREADING INTO NORTHERN AND CENTRAL UTAH WILL KEEP THE THREAT FOR THUNDERSTORMS ISOLATED...AND MAINLY CONFINED TO THE HIGHER TERRAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS SOUTHERN UTAH THROUGH THE WEEKEND...HOWEVER THE THREAT FOR HEAVY RAINFALL WILL BE DIMINISHED AS DRIER AIR SPREADS INTO THE AREA. STRENGTHENING HIGH PRESSURE WILL KEEP TEMPERATURES ABOVE NORMAL THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK ACROSS MUCH OF THE OUTLOOK AREA...WITH TEMPERATURES NEAR OR ABOVE 100 DEGREES IN MOST VALLEY LOCATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:16 PM MDT | Flash Flood Warning | SLC | Washington | 3 hr |
| Jul 19, 4:24 PM MDT | Flash Flood Warning | SLC | Kane, Washington | 111 min |
Nearby
Flash Flood Watches in Utah, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.